Alert archive / Washington / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 1, 2008, 5:32 PM PDT for Pend Oreille County, Spokane County, Washington. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2008, 5:32 PM PDT (00:32 UTC)
- Expired
- Jul 1, 2008, 6:15 PM PDT
- In force
- 43 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Pend Oreille County, WA, Spokane County, WA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:36 PM PDT | HAIL 0.75 | 2 Sw Newport, WA | THE PERSON REPORTED HIS WINDSHIELD WAS CRACKED AS HE WAS DRIVING DOWN HIGHWAY 2. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 020032
SVROTX
WAC051-063-020115-
/O.NEW.KOTX.SV.W.0007.080702T0032Z-080702T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
532 PM PDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SPOKANE COUNTY IN EASTERN WASHINGTON...
SOUTHEASTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON...
THIS INCLUDES THE CITY OF NEWPORT...
* UNTIL 615 PM PDT
* AT 526 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEWPORT...AND MOVING SOUTHWEST AT 18 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DIAMOND LAKE BY 540 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4821 11703 4798 11704 4791 11707 4801 11745
4826 11718
TIME...MOT...LOC 0032Z 028DEG 20KT 4813 11713
$$
FRIES2 follow-up statements
000
WWUS56 KOTX 020050
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
550 PM PDT TUE JUL 1 2008
WAC051-063-020115-
/O.CON.KOTX.SV.W.0007.000000T0000Z-080702T0115Z/
PEND OREILLE WA-SPOKANE WA-
550 PM PDT TUE JUL 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR NORTHEASTERN SPOKANE AND SOUTHEASTERN PEND OREILLE COUNTIES...
AT 545 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR DIAMOND LAKE...OR 7 MILES SOUTHWEST OF
NEWPORT...MOVING SOUTHWEST AT 13 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELK BY 615 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4821 11703 4798 11704 4791 11707 4801 11745
4826 11718
TIME...MOT...LOC 0050Z 029DEG 11KT 4809 11716
$$
FRIES000
WWUS56 KOTX 020058
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
557 PM PDT TUE JUL 1 2008
WAC051-063-020115-
/O.CON.KOTX.SV.W.0007.000000T0000Z-080702T0115Z/
PEND OREILLE WA-SPOKANE WA-
557 PM PDT TUE JUL 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR NORTHEASTERN SPOKANE AND SOUTHEASTERN PEND OREILLE COUNTIES...
AT 536 PM PDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
DAMAGING HAIL ALONG HIGHWAY 2 SOUTHWEST OF NEWPORT. HAIL LARGER THAN
THE SIZE OF PENNIES WAS REPORTED TO BE DAMAGING CAR WINDSHIELDS
ALONG THE HIGHWAY. THIS STORM IS NOW LOCATED NEAR DIAMOND LAKE...OR
7 MILES SOUTHWEST OF NEWPORT...MOVING SOUTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF ELK BY 615 PM PDT...
LAT...LON 4821 11703 4798 11704 4791 11707 4801 11745
4826 11718
TIME...MOT...LOC 0057Z 017DEG 6KT 4810 11714
$$
FRIESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:41 PM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 1, 2:41 PM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE SPOKANE WA
241 PM PDT TUE JUL 1 2008
.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH
INCREASING LEVELS OF MOISTURE AND INSTABILITY THIS AFTERNOON TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF
EASTERN WASHINGTON AND NORTHERN IDAHO. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...AND LOCALLY
HEAVY RAIN.
&&
.DISCUSSION...
TONIGHT THROUGH FRI...STILL FOCUSING ON THE SHORT-WAVE NOW OVER
FAR NERN OREGON AND THE S ID PANHANDLE THAT WILL LIFT NE THRU THE ID
PANHANDLE OVERNIGHT. GIVEN THE WEAK STEERING FLOW...THE MAIN CONCERN
WILL BE WITH FLOODING. WEVE ALREADY ISSUED FLOOD ADVSYS. THE SEVERE
THREAT STILL LOOKS MARGINAL...MAINLY DO THE LACK OF SUFFICIENT DEEP
LYR SHEAR BELOW 5-6KM AGL. HOWEVER...EVEN THOUGH THIS WEAK SHEAR
DOESNT SUPPORT LONG-LIVED ORGANIZED STRONG
THUNDER...MODIFIED SOUNDINGS SHOW QUITE A BIT OF SBCAPE...ENOUGH
TO SUPPORT ROBUST UPDRAFTS FOR A FEW RADAR VOLUME SCANS THAT WILL
FAVOR ISOLATED SMALL HAIL. FAIRLY HI LCLS ALSO HINTS AT LOCALIZED
STRONG CONVECTIVE GUSTS IN THE PROXIMITY OF THE STRONGER STORMS.
SPC STILL LIKES A SLIGHT RISK OF SVR THUNDER OVER MAINLY THE ID
PANHANDLE INTO THIS EVENING. ONCE THIS WAVE EXITS E...THE NEXT
VORT MAX EMBEDDED IN THE MOIST SW FLOW WILL ARRIVE WED NT AND
THURS FOR THE NEXT BEST CHANCE OF THUNDER. FOR FRI THROUGH
TUES...FOLLOWING A SLIGHT CHANCE OF PCPN SAT...EXPECT DRY AND WARM
WX. THE ONLY BIG CHANGES TO THE FCST WERE FOR TEMPS...NAMELY TO
WARM TEMPS MON AND TUES...AND COOL TEMPS SAT. BZ
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PERSIST AT ALL TAF SITES THROUGH 00Z
THU. THE MAIN CONCERN THIS EVENING WILL REVOLVE AROUND THUNDERSTORMS
FORMING OVER THE CASCADES...NORTHERN WA MOUNTAINS...AND CENTRAL ID.
THESE STORMS WILL LIKELY PRODUCE SMALL TO MODERATE HAIL...AND GUSTY
OUTFLOW WINDS UP TO 40 MPH. THE LOCATION OF THE STORMS WILL POSSIBLY
IMPACT THE KEAT AND KLWS TAF SITES THROUGH 03Z. THERE IS A SMALL
CHANCE OF THE STORMS DRIFTING SOUTH THIS EVENING AND POSSIBLY
IMPACTING THE KCOE-KGEG AREAS AFT 02Z THIS EVENING. THE STORMS WILL
GRADUALLY WEAKEN OVERNIGHT. FOR WEDNESDAY THERE WILL BE AN
ADDITIONAL THREAT OF SHOWERS AND THUNDERSTORMS DEVELOPING WITH
DAYTIME HEATING...HOWEVER THEY SHOULD BE WEAKER THAN THE STORMS THIS
AFTERNOON AND EVENING. MOST SHOULD FORM OVER THE MOUNTAINS. FX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 65 90 63 92 64 88 / 50 20 10 10 20 20
COEUR DALENE 61 89 59 91 60 87 / 60 20 10 10 20 20
PULLMAN 59 89 58 91 58 85 / 50 10 10 10 20 20
LEWISTON 66 96 66 98 68 93 / 30 10 10 10 20 20
COLVILLE 60 94 58 95 61 93 / 60 20 10 20 20 20
SANDPOINT 60 85 56 87 58 84 / 60 20 10 20 20 20
KELLOGG 61 87 58 91 59 90 / 60 30 20 10 20 20
MOSES LAKE 68 100 64 96 66 93 / 20 0 0 20 20 20
WENATCHEE 69 98 66 92 68 90 / 20 10 10 20 20 20
OMAK 66 97 63 95 64 93 / 30 10 10 20 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES...MOSES LAKE AREA...OKANOGAN VALLEY...
UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE
PLATEAU...WENATCHEE AREA.
&&Hazardous weather outlook, Jul 1, 3:29 PM PDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 329 PM PDT TUE JUL 1 2008 IDZ001>004-026-027-WAZ031>033-036>038-022230- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 329 PM PDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THUNDERSTORMS CAPABLE OF VERY GUSTY WINDS...LOCALLY HEAVY RAIN...AND SMALL HAIL ARE POSSIBLE IN THE EVENING HOURS. CLOUD TO GROUND LIGHTNING IS ALSO LIKELY....WHICH COULD CONTRIBUTE TO NEW FIRE STARTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY AND FRIDAY...ESPECIALLY OVER THE MOUNTAINS. WAZ034-035-041>044-022230- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 329 PM PDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER THE CASCADE MOUNTAINS INTO THIS EVENING. STORMS WILL LIKELY DRIFT TO THE NORTHEAST AND WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT LIGHTNING OVER THE OKANOGAN VALLEY...OKANOGAN HIGHLANDS...AS WELL AS IN THE WENATCHEE AREA. THE MAIN CONCERN FOR FIRE STARTS IS IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY AND FRIDAY...ESPECIALLY OVER THE MOUNTAINS.
In the hours before
Local storm report, Jul 1, 5:32 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
532 PM PDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 7 S WILBUR 47.66N 118.70W
06/30/2008 E0.75 INCH LINCOLN WA PUBLIC
DELAYED REPORT FROM 6/30. INTERSECTION OF STATE ROAD 21
AND STEWART RD.
&&
JONESThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:03 PM PDT | Severe Thunderstorm Warning | OTX | Douglas | 42 min |
| Jul 1, 6:11 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 64 min |
| Jul 1, 6:45 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant, Lincoln, Okanogan | 45 min |
| Jul 1, 6:48 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane | 42 min |
| Jul 1, 6:55 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Lincoln, Stevens | 65 min |
| Jul 1, 7:24 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 76 min |
| Jul 1, 7:29 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant, Lincoln | 61 min |
| Jul 2, 2:46 PM PDT | Fire Weather Watch | OTX | 16 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.